Subscribe for daily wellness inspiration

Like onlymyhealth on Facebook!

Anti-depressants can Raise your Risk for Type 2 Diabetes by up to 60 percent

By  , everydayHealth
Sep 25, 2013
4.8 / 5(4 Ratings)
Quick Bites

  • Researchers analysed data from 22 studies, included over 1 million patients.
  • Antidepressants appeared to be an independent risk factor for diabetes.
  • Antidepressants increased the risk for type 2 diabetes by up to 60 percent
  • Doctors may want to be more cautious in prescribing them.

More

antidepressantsAccording to a new study, antidepressants may raise risk for type 2 diabetes.  Antidepressants are one of the most commonly used drugs. The study suggests that doctors may want to be more cautious in prescribing them as the benefits of these drugs far outweigh the risk, mainly increasing the risk of type 2 diabetes by up to 60 percent.

Researchers analysed data from 22 studies, which included more than 1 million patients, and found that those who were on antidepressants were at an increased risk for type 2 diabetes. The reason for the increased risk seems unclear, researchers said the findings need to be taken into account when prescribing these drugs.

According to study author, Katharine Barnard, MD at the University of Southampton in the UK, when you take away all the classic risk factors of type 2 diabetes -- weight gain, lifestyle, etc. -- there is something about antidepressants that appears to be an independent risk factor.

The study was published in the journal Diabetes Care.

 

Read more Health News.

 

 

 

Related Articles
4.8 / 5(4 Ratings)
Write a Review
Post a Comment
Disclaimer +
Though all possible measures have been taken to ensure accuracy, reliability, timeliness and authenticity of the information; Onlymyhealth assumes no liability for the same. Using any information of this website is at the viewers’ risk. Please be informed that we are not responsible for advice/tips given by any third party in form of comments on article pages . If you have or suspect having any medical condition, kindly contact your professional health care provider.